MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-6-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the procedure it was noted that the coil was bent in the microcatheter and did not advance.The product was replaced with a medtronic product.There were no patient symptoms or complications associated with the event.The device was prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the pushwire was returned for evaluation inside of a biohazard bag and a shipping box.There was no implant coil or catheter returned with the pushwire.Visual inspection/damage location details: the implant coil appeared to be detached from the pushwire.The shield coil found intact.The coin was not present against the lumen stop as it was pulling back.The pusher was found broken at the break indicator (manual detachment location).The ai and coupler tubing were present and intact.Bends were found at 20.0cm to 51.0cm from the proximal end.Testing/analysis: the catheter size and model were not reported.Therefore, any contributing factors from the catheter including its compatibility for use with the coil could not be determined.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.070mm @ 0.063mm; measured 0.083mm @ 0.127mm; measured 0.095mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop, and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00274¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00461¿ and found to be within specification.All other subassemblies appeared to be normal, and no other anomalies were observed.Conclusion: based on the analysis performed, the concerto coil was not confirmed to have "coil kink/damage" and "coil resistance in catheter" issues as the pushwire was returned without the implant coil and catheter.The root cause could not be determined.Possible causes for resistance include the use of damaged/incompatible catheter and lack of continuous flush during delivery.In addition, the pushwire was returned with the implant coil already detached.The pushwire was broken at the break indicator; with the coin pulling back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the reported issues.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil and catheter were not returned; any contribution of the implant coil and catheter to the reported issues could not be determined.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13419674
Report Number2029214-2022-00134
Device Sequence Number5786315
Product Code KRD
UDI-Device Identifier00847536033498
UDI-Public00847536033498
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberB010371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/01/2022
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown